Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Have fair complexion with dark band around lips. How to remove this?

hello doc , I am 31 year old lady with good fair complexion , but i have problem of dark band around my lips which runs till chin and it looks odd in compared of other skin tone of my face the problem is not serious but i do feel awkard while clicking photo , it gets worst in sunshine can you please guide me properly
Asked On : Fri, 22 Mar 2013
Answers:  2 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
Thanks for your query.
There are two possibilities might be there:
1)Melasma: this is condition where dark patches develop on face ( cheeks,forehead,chi,upper lips) etc.
2) Perioral pigmentataion : Frequently genetic, often increases due to factors like sun exposure, use of cosmetics etc.
You should visit a dermatologist for the assessment of this.In either case , a broad spectrum sun screen should be applied regularly to prevent any further darkening.
Chemical peels help in lightening to some extent.
You can have oral supplements like VitC to help prevent this darkening.

Hope this is helpful.
Answered: Fri, 22 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Dermatologist Dr. Sudarshan's  Response
Hi nazia,
You seem to have perioral dermatitis or post inflammatory hyperpigmentation.
You can apply a mild steroid like desonide cream over the area along with good moisturizing cream.
Also an azelic acid containing cream can decrease pigmentation.
Sunscreen and photoprotection is a must.
Hope this helps.
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor